Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 87, NWS Duluth, MN

July 2, 20127 counties in Minnesota; Bayfield County, Burnett County, Douglas County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jul 2, 2012, 9:12 PM CDT for 7 counties in Minnesota; Bayfield County, Burnett County, Douglas County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 9:12 PM CDT (02:12 UTC)
Expired
Jul 2, 2012, 10:00 PM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Itasca County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Bayfield County, WI, Burnett County, WI, Douglas County, WI

The radar

The Duluth radar (KDLH), 12 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2647 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS53 KDLH 030212
SVRDLH
MNC001-017-021-061-075-115-137-WIC007-013-031-030300-
/O.NEW.KDLH.SV.W.0087.120703T0212Z-120703T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
912 PM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  CARLTON COUNTY IN NORTHEAST MINNESOTA...
  EXTREME EAST CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  EASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
  SOUTHERN LAKE COUNTY IN NORTHEAST MINNESOTA...
  NORTHEASTERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
  NORTHERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
  NORTHERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
  DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1000 PM CDT

* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FAIRBANKS TO PALMERS TO STURGEON LAKE...AND MOVING
  EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DUXBURY...HARLIS...PATZAU AND FOXBORO AROUND 920 PM CDT.
  MARKVILLE...KINGSDALE...CLOVERTON AND DANBURY AROUND 925 PM CDT.
  RIVERSIDE...COZY CORNER...SPLIT ROCK LIGHTHOUSE STATE PARK AND
  WENTWORTH AROUND 930 PM CDT.
  FINLAND...DAIRYLAND AND SILVER BAY AROUND 935 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS NORTHERN MINNESOTA. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4674 9378 4680 9378 4682 9389 4731 9329
      4789 9312 4741 9110 4711 9148 4679 9207
      4672 9202 4670 9198 4680 9138 4689 9106
      4701 9097 4701 9095 4695 9094 4699 9085
      4682 9084 4643 9135 4616 9205 4587 9258
TIME...MOT...LOC 0211Z 274DEG 50KT 4736 9180 4690 9180
          4636 9262
WIND...HAIL 70MPH <.75IN

$$

SENGENBERGER
1 follow-up statement
737 
WWUS53 KDLH 030238
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
938 PM CDT MON JUL 2 2012

MNC021-061-030248-
/O.CAN.KDLH.SV.W.0087.000000T0000Z-120703T0300Z/
CASS MN-ITASCA MN-
938 PM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ITASCA AND EXTREME
EAST CENTRAL CASS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4674 9378 4688 9344 4697 9277 4719 9257
      4776 9261 4741 9110 4711 9148 4679 9207
      4672 9202 4670 9198 4670 9182 4680 9138
      4689 9106 4701 9097 4695 9094 4699 9085
      4682 9084 4643 9135 4616 9205 4587 9258
TIME...MOT...LOC 0238Z 274DEG 50KT 4730 9124 4684 9126
          4632 9210

$$

MNC001-017-075-115-137-WIC007-013-031-030300-
/O.CON.KDLH.SV.W.0087.000000T0000Z-120703T0300Z/
CARLTON MN-PINE MN-BURNETT WI-LAKE MN-AITKIN MN-ST. LOUIS MN-
DOUGLAS WI-BAYFIELD WI-
938 PM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BAYFIELD...DOUGLAS...SOUTHERN ST. LOUIS...AITKIN...SOUTHERN LAKE...
NORTH CENTRAL BURNETT...NORTHEASTERN PINE AND CARLTON COUNTIES UNTIL
1000 PM CDT...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SILVER BAY TO HERBSTER TO MOOSE
JUNCTION...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CORNUCOPIA...LAKE NEBAGAMON AND BRULE AROUND 945 PM CDT.
  SAINT CROIX FLOWAGE...SOLON SPRINGS AND IRON RIVER AROUND 950 PM
  CDT.
  SAND BAY AROUND 955 PM CDT.
  BARNES AROUND 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN MINNESOTA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4674 9378 4688 9344 4697 9277 4719 9257
      4776 9261 4741 9110 4711 9148 4679 9207
      4672 9202 4670 9198 4670 9182 4680 9138
      4689 9106 4701 9097 4695 9094 4699 9085
      4682 9084 4643 9135 4616 9205 4587 9258
TIME...MOT...LOC 0238Z 274DEG 50KT 4730 9124 4684 9126
          4632 9210
WIND...HAIL 70MPH 1.00IN

$$

SENGENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:34 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 2, 6:34 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
634 PM CDT MON JUL 2 2012

.AVIATION...00Z TAFS.
VFR THROUGH THE FORECAST CYCLE. EXPECT TSRA TO CONTINUE TO
DEVELOP/SPREAD ACROSS THE MAJORITY OF THE TAF SITES THIS EVENING.
THE EXCEPTION IS INL WHICH APPEARS TO BE ON THE PERIPHERY FOR ANY
ADDITIONAL STORM DEVELOPMENT. HOWEVER...IFR VSBYS ARE POSSIBLE IN
THE VCNTY OF THE STRONGER STORMS. STORMS WILL DIMINISH BETWEEN 08Z
AND 12Z.

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT MON JUL 2 2012/

SHORT TERM...A WARM FRONT CURRENTLY OVER THE FA WILL LIFT NE INTO
CANADA THIS EVENING AHEAD OF A COLD FRONT MOVING E THROUGH ND
ATTM. EXPECT SHOWERS AND STORMS TO FORM AHEAD OF THE FRONT AND
OVERSPREAD THE FA THROUGH THE EVENING. SEVERE POTENTIAL IS VERY
GOOD WITH DAYTIME HEATING LEADING TO LARGE SBCAPE VALUES
APPROACHING 5000 J/KG IN THE WESTERN FA ACCORDING TO THE LATEST
LAPS DATA. ONLY MADE MINOR CHANGES TO TONIGHT TO RY AND TIME THE
COMPLEX THROUGH THE AREA. WILL MAINTAIN THE HEAT ADVISORY UNTIL
02Z WHEN THE STORMS OVERTURN THE ATMOSPHERE AND REMOVE THE
ADVISORY POTENTIAL.

STORMS MAY LINGER ACROSS NW WI AND THE ARROWHEAD TUESDAY MORNING
AND HAVE LOW POPS IN PLACE AS SHORT WAVE ENERGY APPEARS TO
UNDERCUT THE UPPER RIDGE. BY TUESDAY AFTERNOON...THE SHORT WAVE
MOVES E WITH THE UPPER RIDGE PREVAILING. ATTM...NOT EXPECT HEAT
ADVISORY CRITERIA ON TUESDAY. UPPER LEVEL AND SFC RIDGING WILL
COVER THE FA TUESDAY NIGHT.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
MDLS AGREE THAT ANOMALOUS 50H HEIGHTS WILL RESIDE OVER THE REGION
THROUGHOUT THE PERIOD. EXPECT A CONTINUATION OF WARM/HOT AIR IN SFC
LAYER TO MAKE CONDITIONS QUITE UNCOMFORTABLE WED/THUR. NOT VERY
CONFIDENT WITH CURRENT FCST OF POPS BASED ON LATEST EC AND OVERALL
SYNOPTIC SCALE PATTERN. A SFC COLD FRONT WILL MOVE THROUGH THE CWA
WED NIGHT. THIS BDRY IS FORCED TO SRN MN/IA VICINITY FOR REMAINDER
OF PERIOD AS SFC HIGH PRESSURE MOVES ACROSS SRN SASK/MAN AND INTO
ONTARIO. THE BDRY WILL BE TOPPED BY WARM AIR ALOFT  SO THE IDEA IS
THAT BEST LL CONVERGENCE WILL BE IN A MOSTLY CAPPED ENVIRONMENT.
HERE IN THE DLH CWA...WNW FLOW ALOFT MAY ALLOW MIGRATORY SHORTWAVE
TROFS TO ASSIST IN CONVECTION FROM TIME TO TIME...BEHIND THE FRONT.
PWATS REMAIN QUITE HIGH WED/THUR WITH 1.5" TO 2" VALUES LIKELY. TOO
MANY UNCERTAINTIES REGARDING POTENTIAL OF ADDITIONAL HEAVY RAIN THIS
PERIOD HOWEVER WITH THE SRN EDGE OF WESTERLIES DRAPED OVERHEAD AND
HIGH PWATS...SYNOPTIC SCALE WILL PROMOTE CONVECTIVE CLUSTERS IN THE
CORRIDOR FROM NRN PLAINS INTO UPPER MIDWEST.

AVIATION...18Z TAF ISSUANCE...
VFR WILL PREVAIL THROUGH THE AFTN HRS AS WARM AIR IN MID LVLS
INHIBITS CONVECTION. SOME VCTS NEAR KINL ATTM BUT IT APPEARS THAT
MAY BE IT FOR A WHILE. ALTHOUGH UNCERTAINTY EXISTS IN FCST OF AREAL
COVERAGE/TIMING OF TSTMS...MAIN CORRIDOR OF STORMS IS EXPECTED TO
DEVELOP OVER ND AND PUSH ACROSS MOST OF CWA THIS EVENING. USED TEMPO
FOR LATEST ESTIMATE OF TIMING BUT LATER FCSTS SHOULD BE MONITORED
FOR DEVELOPMENT/MOVEMENT OF CONVECTIVE CLUSTER ONCE IT ENTERS
REGION. AREAS OF BR WITH LOWER VIS LIKELY IN WAKE OF STORMS LATER
THIS EVENING.

&&

.POINT TEMPS/POPS...
DLH  65  90  66  86 /  70  20  10  20
INL  63  89  61  92 /  80  10   0  30
BRD  71  90  69  94 /  70  10  10  30
HYR  72  89  68  93 /  60  30  10  10
ASX  68  88  63  85 /  70  30  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ010-018-025-026-
     033>038.

WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ001>004-006>009.

LS...NONE.
&&

AVIATION...GSF
Hazardous weather outlook, Jul 2, 1:04 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
104 PM CDT MON JUL 2 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
104 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE NORTHLAND THIS
AFTERNOON AND TONIGHT. THE MOST LIKELY TIME WILL BE AFTER 4
PM...THROUGH MIDNIGHT. THE MAIN THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND HEAVY RAIN. A TORNADO IS ALSO POSSIBLE.
WEST TO NORTHWEST AREAS SUCH AS WALKER THROUGH INTERNATIONAL FALLS WILL
MOST LIKELY SEE THE SEVERE STORMS INITIALLY...WITH THEM MOVING
EAST-SOUTHEAST THROUGH THE REST OF THE NORTHLAND.

THERE IS A HIGH RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE BEACHES
IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS.

VARIOUS FLOOD WARNINGS REMAIN IN EFFECT ALONG THE MISSISSIPPI
RIVER. SEE THE LATEST FLOOD WARNING STATEMENTS FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY OVER ABOUT THE
EASTERN HALF OF THE NORTHLAND. THE STORMS ARE NOT EXPECTED TO BE
SEVERE.

MORE THUNDERSTORMS WILL BE POSSIBLE AT TIMES OVER PORTIONS OF THE
NORTHLAND THROUGH THE REMAINDER OF THE PERIOD. SOME OF THE STORMS
DURING THIS PERIOD COULD BE SEVERE...AND MORE DETAILS WILL BE
ADDED AS WE PROGRESS THROUGH THE WEEK.

IT WILL BE A WARM AND HUMID WEEK...AND HEAT ADVISORIES OR WARNINGS MAY BE
NEEDED FOR PORTIONS OF THE NORTHLAND AS EARLY AS WEDNESDAY. IT
LOOKS LIKE THURSDAY WILL BE THE WARMEST AND MOST HUMID.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON INTO TONIGHT.

LSZ121-140>148-031045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
104 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS COULD BE SEVERE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE PERIOD.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 2, 8:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
825 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             GILBERT                 47.49N 92.46W
07/02/2012  M1.50 INCH       ST. LOUIS          MN   TRAINED SPOTTER

&&

HLUCHAN
Local storm report, Jul 2, 8:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
827 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     CASS LAKE               47.40N 94.54W
07/02/2012  M61 MPH          CASS               MN   PARK/FOREST SRVC

&&

HLUCHAN
Local storm report, Jul 2, 8:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
836 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     COHASSET                47.26N 93.62W
07/02/2012                   ITASCA             MN   LAW ENFORCEMENT

            LARGE TREES BROKE OFF IN THE MIDDLE WITH SOME FLOODING
            REPORTED

&&

HLUCHAN
Local storm report, Jul 2, 8:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
852 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     KEEWATIN                47.40N 93.09W
07/02/2012                   ITASCA             MN   TRAINED SPOTTER

            MANY TREES DOWN IN TOWN, ALONG WITH POWER LINES. LARGE
            TREES WITH WINDS IN EXCESS OF 60 MPH. REPORTED BY STATE
            FIRE MARSHALL IN TOWN.

0814 PM     TSTM WND DMG     NASHWAUK                47.38N 93.17W
07/02/2012                   ITASCA             MN   TRAINED SPOTTER

            LARGE TREES DOWN, AND METAL ROOFS TORN OFF. ITEMS FOR
            THEIR FOURTH OF JULY FESTIVITIES BLOWN ALL OVER THE MAIN
            STREET IN TOWN.

&&

DPACKING
Local storm report, Jul 2, 9:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
901 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     12 SW GRAND RAPIDS      47.11N 93.70W
07/02/2012                   ITASCA             MN   TRAINED SPOTTER

            TOP HALF OF 14 INCH DIAMETER TREE SNAPPED OFF NEAR SUGAR
            LAKE.

0840 PM     TSTM WND GST     5 N MEADOWLANDS         47.15N 92.73W
07/02/2012  E60.00 MPH       ST. LOUIS          MN   TRAINED SPOTTER

&&

RBERDES
Local storm report, Jul 2, 9:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
909 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     12 N GRAND RAPIDS       47.40N 93.52W
07/02/2012                   ITASCA             MN   CO-OP OBSERVER

            TREES AND POWER LINES DOWN

&&

HLUCHAN

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:11 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching34 min
Jul 2, 7:13 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing, Itasca32 min
Jul 2, 7:21 PM CDTSpecial Marine WarningDLH84 min
Jul 2, 7:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Jul 2, 7:42 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching48 min
Jul 2, 7:44 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca, Saint Louis46 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningDLHCook, Lake44 min
Jul 2, 8:05 PM CDTSevere Thunderstorm WarningDLHSaint Louis40 min
Jul 2, 8:12 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing, Saint Louis18 min
Jul 2, 8:22 PM CDTSevere Thunderstorm WarningDLHCook, Lake38 min
Jul 2, 8:28 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 2 more47 min
Jul 2, 8:38 PM CDTSpecial Marine WarningDLH67 min
Jul 2, 8:47 PM CDTSpecial Marine WarningDLH88 min
Jul 2, 9:11 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing34 min
Jul 2, 9:25 PM CDTSpecial Marine WarningDLH65 min
Jul 2, 9:26 PM CDTSpecial Weather StatementDLHCook19 min
Jul 2, 9:51 PM CDTSpecial Weather StatementDLHCook39 min
Jul 2, 9:54 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis36 min
Jul 2, 9:57 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis48 min
Jul 2, 10:02 PM CDTSpecial Weather StatementDLHCarlton43 min
Jul 2, 10:27 PM CDTSpecial Marine WarningDLH63 min
Jul 2, 10:27 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine63 min
Jul 2, 10:28 PM CDTSpecial Weather StatementDLHCook32 min
Jul 2, 10:51 PM CDTSevere Thunderstorm WarningDLHCook22 min
Jul 2, 11:00 PM CDTSpecial Weather StatementDLHCarlton15 min
Jul 2, 11:02 PM CDTSpecial Weather StatementDLHAitkin28 min
Jul 2, 11:10 PM CDTSpecial Weather StatementDLHCrow Wing20 min
Jul 2, 11:15 PM CDTSpecial Weather StatementDLHCook15 min
Jul 2, 11:22 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing23 min
Jul 2, 11:24 PM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Cass, Crow Wing, Saint Louis6 hr
Jul 2, 11:34 PM CDTSpecial Weather StatementDLHAitkin26 min
Jul 2, 11:49 PM CDTSpecial Weather StatementDLHCrow Wing26 min
Jul 3, 12:18 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing42 min
Jul 3, 12:29 AM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing31 min
Jul 3, 12:31 AM CDTFlash Flood WarningDLHAitkin, Carlton, Cass, Crow Wing, Pine8 hr
Jul 3, 12:39 AM CDTSevere Thunderstorm WarningDLHAitkin36 min
Jul 3, 1:10 AM CDTSpecial Weather StatementDLHCrow Wing35 min
Jul 3, 1:14 AM CDTSpecial Weather StatementDLHPine46 min
Jul 3, 1:51 AM CDTSpecial Weather StatementDLHCrow Wing39 min
Jul 3, 2:20 AM CDTSpecial Weather StatementDLHPine40 min
Jul 3, 3:28 AM CDTHeat AdvisoryDLHAitkin, Cass, Crow Wing, Itasca, Koochiching, Pine60 hr
Jul 3, 4:04 AM CDTSpecial Marine WarningDLH86 min
Jul 2, 11:26 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price, Sawyer49 min
Jul 3, 12:10 AM CDTSpecial Weather StatementDLHPrice35 min
Jul 3, 1:15 AM CDTSpecial Weather StatementDLHWashburn15 min
Jul 3, 1:22 AM CDTSevere Thunderstorm WarningDLHBurnett, Sawyer, Washburn38 min
Jul 3, 1:57 AM CDTSpecial Weather StatementDLHSawyer18 min
Jul 3, 2:13 AM CDTSpecial Weather StatementDLHPrice, Sawyer32 min
Jul 3, 2:42 AM CDTSpecial Weather StatementDLHPrice18 min
Jul 3, 2:46 AM CDTSpecial Weather StatementDLHBurnett, Washburn44 min
Jul 3, 2:58 AM CDTSpecial Weather StatementDLHPrice17 min
Jul 3, 3:14 AM CDTSpecial Weather StatementDLHPrice16 min
Jul 3, 3:19 AM CDTSpecial Weather StatementDLHPrice, Sawyer26 min
Jul 3, 3:38 AM CDTSpecial Weather StatementDLHPrice37 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.